Alert archive / Vermont / Wind Advisories in 2017
Wind Advisory 8, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at May 24, 2017, 4:23 PM EDT for Addison County, Chittenden County, Rutland County, Vermont. It took effect at May 25, 2017, 11:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2017, 4:23 PM EDT (20:23 UTC)
- In effect from
- May 25, 2017, 11:00 AM EDT
- Expired
- May 25, 2017, 10:02 PM EDT
- In force
- 11 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 55 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
003 WWUS71 KBTV 242023 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 423 PM EDT Wed May 24 2017 VTZ011-017>019-250900- /O.NEW.KBTV.WI.Y.0008.170525T1800Z-170526T0400Z/ Western Rutland-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Rutland, Underhill, Bristol, Ripton, East Wallingford, and Killington 423 PM EDT Wed May 24 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THURSDAY TO MIDNIGHT EDT THURSDAY NIGHT... The National Weather Service in Burlington has issued a Wind Advisory, which is in effect from 2 PM Thursday to midnight EDT Thursday night. * Locations...Eastern Chittenden, Eastern Addison and Rutland Counties in Vermont. * Hazards...Strong gusty winds. * Winds...East 20 to 30 mph with gusts up to 50 mph. * Timing...Strongest winds will occur between 2 pm and midnight Thursday. * Impacts...Scattered power outages and downed trees are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph or more are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$ Neiles
3 follow-up statements
961 WWUS71 KBTV 250702 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 302 AM EDT Thu May 25 2017 VTZ011-017>019-252100- /O.EXT.KBTV.WI.Y.0008.170525T1500Z-170526T0400Z/ Western Rutland-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Rutland, Underhill, Bristol, Ripton, East Wallingford, and Killington 302 AM EDT Thu May 25 2017 ...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... The National Weather Service in Burlington has extended the Wind Advisory, from 11 AM this morning to midnight EDT tonight. * Locations...Eastern Chittenden, Eastern Addison and Rutland Counties in Vermont. * Hazards...Strong gusty winds. * Winds...East 20 to 30 mph with gusts up to 50 mph. * Timing...Strongest winds will occur between 1 PM and 8 PM today. * Impacts...Isolated power outages and downed trees are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$
900 WWUS71 KBTV 252005 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 405 PM EDT Thu May 25 2017 VTZ011-017>019-260400- /O.CON.KBTV.WI.Y.0008.000000T0000Z-170526T0400Z/ Western Rutland-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Rutland, Underhill, Bristol, Ripton, East Wallingford, and Killington 405 PM EDT Thu May 25 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... The National Weather Service in Burlington continues the the Wind Advisory, until midnight EDT tonight. * Locations...Eastern Chittenden, Eastern Addison and Rutland Counties in Vermont. * Hazards...Strong gusty winds. * Winds...East 20 to 30 mph with gusts up to 50 mph. * Timing...Strongest winds will occur through 8 PM today. * Impacts...Isolated power outages and downed trees are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$ Neiles
278 WWUS71 KBTV 260202 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 1002 PM EDT Thu May 25 2017 VTZ011-017>019-260315- /O.CAN.KBTV.WI.Y.0008.000000T0000Z-170526T0400Z/ Western Rutland-Eastern Chittenden-Eastern Addison- Eastern Rutland- Including the cities of Rutland, Underhill, Bristol, Ripton, East Wallingford, and Killington 1002 PM EDT Thu May 25 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Wind Advisory for the western slopes of the Green Mountains. Easterly to southeasterly wind gusts have decreased below 40 mph along the immediate western slopes of the Green Mountains, and will continue to decrease through the overnight hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at May 24, 3:42 PM EDT, 41 minutes earlier.
Area forecast discussion, May 24, 3:42 PM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Burlington VT 342 PM EDT Wed May 24 2017 .SYNOPSIS... Scattered showers and possibly a thunderstorm are possible this afternoon mainly over the higher terrain as a weak upper level disturbance crosses the area. A stronger low pressure area will move out of the Ohio valley and bring more widespread rainfall to the North Country Thursday afternoon through Friday. Today will be the warmest day of the week with highs in the mid to upper 70s. Clouds, rain, and cool east winds off the Atlantic will all conspire to keep highs in the 60s Thursday, and 55 to 60 on Friday. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... As of 133 PM EDT Wednesday...Going forecast is in good shape. Did bump up max temps just a bit for today as temps are rising nicely this morning and should reach the mid 70s this afternoon. Previous discussion...500 mb vort center moving along Atlantic coastline in southwest flow aloft as closed low digs into base of mean trough centered over central Mississippi valley. Surface low centered off the New Jersey coast moving northeast and set to cross the benchmark today. Area of rain will remain close to the low and may brush southern New England coast but remain outside forecast area. Although this rain will miss us, weak shortwave trough will cross the area during the day, and combination of it an weak low level convergence area along with 200-400 j/kg of surface based cape will provide focus for scattered showers and possible thunder. Pops more widespread compared to yesterday, but still in chance category in the mountains and slight chance in the valleys. Any precip will dissipate toward evening with loss of surface heating. Today will be the warmest with weak ridging and higher thickness values. Highs in the 70s. && .SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY/... As of 440 AM EDT Wednesday...Region remains in southwest flow tonight and Thursday as 500 mb low deepens over eastern US. Closed low over the Ohio Valley will shift northeast to the eastern Great Lakes through Thursday, while a vort lobe swings through the base of the trough across the gulf states and moves up the coast Thursday and Thursday night. By Friday the Great Lakes low fizzles out and the upper low center shifts to the coastal vort, spinning up a surface low there. For sensible weather rain will spread from southwest to northeast Thursday afternoon and continue Thursday night. For Friday better QG forcing shifts east of the area with the low, however moist easterly flow at the low levels will keep plenty of moisture into the area with showery precip tapering off through the day. Storm total precip for this period 3/4 to 1 inch, with higher amounts in south & east Vermont. As the surface low deepens over Long Island late Thursday a strong low level jet east/southeast jet of 35-45 kts develops with the potential for wind gusts of 30-45 mph along along the downslope communities of the western slopes of the Green Mountains in Chittenden, Addison and Rutland counties. Brief window for gusty winds late Thursday before more stable maritime air moves in. Temperatures will see a cooling trend Thursday and Friday as heights fall under the upper low & low level temperatures cool in easterly flow off the Atlantic. Clouds and rain will also keep any sun at bay. Overnight lows to remain mild however, in the upper 40s to 50s. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... As of 340 PM EDT Wednesday...The synoptic pattern will be shifting towards a more pleasant weekend as vertically stacked low pressure system will be pulling off the New England coastline. This leaves a few scattered showers over the eastern portion of Vermont as the moisture will be decreasing through the evening hours. The more welcomed portion of the forecast will be the high pressure that builds in for Memorial Day weekend. As ridging occurs at the surface there may be a stray shower or two but otherwise we can expect highs in the upper 60s to lower 70s with partly cloudy skies with a few breaks in the that areal coverage. The latest trends in the guidance has been to slow down how quickly the next system is to move into the region. In the broad sense, an upper level low pressure system will track west of the Great Lakes and lift a warm front through the North Country and then later on will swing a cold front through. The timing on this has been even further delayed such that we may get through much of Sunday with quiet weather and nice conditions to be outdoors or perhaps going for a run. Towards Sunday evening and into Monday morning, expect that warm front to lift north and bring a chance for scattered showers into Monday. By Monday mid-morning early afternoon a pre- frontal trough will swing through with shortwave energy aloft and bring showers with perhaps some embedded thunderstorms. The GFS depicts decent instability with marginal elevated instability along with decent 0-6km shear and moderate lapse rates. So the idea of some showers with embedded thunderstorms looks good based on the 12z guidance timing. Heading into the rest of the mid week we should see a break on Tuesday before the actual front swings through on Wednesday renewing our chances for showers. Temps through the period will be depend on the timing of the fronts but the general idea is upper 60s to lower 70s for high and lows starting off in the upper 40s over the weekend and gradually warming to the low to mid 50s by mid week. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... Through 18Z Thursday...VFR prevails today with developing cumulus clouds deck between 4000 and 6000 feet agl as convective temps are reached. A few showers with an embedded rumble of thunder is possible at mpv/slk/btv/pbg thru 23z...with the potential for brief mvfr cigs/vis. If rainfall occurs at any one site today...some areas of fog/br with ifr conditions will be possible overnight...especially mpv/slk. North winds 4 to 8 knots today and tonight will become southeasterly and gusty tomorrow, especially at rut. Outlook... Thursday Night: MVFR. Breezy. Likely RA. Friday: VFR/MVFR. Chance RA. Friday Night: VFR. Slight Chance SHRA. Saturday: VFR. Slight Chance SHRA. Saturday Night: VFR. NO SIG WX. Sunday: VFR. Chance SHRA...TSRA. Sunday Night: VFR. Likely SHRA. Memorial Day: VFR. Chance SHRA...TSRA. && .EQUIPMENT... The WSR-88D at Burlington, VT (KCXX) will be unavailable from Tuesday May 23, 2017 through Friday May 26, 2017. During the outage, radar coverage is available from adjacent radar sites including Montague, Albany, and Buffalo, NY and Gray ME. A new signal processor will be installed, which replaces obsolete technology, improves processing speed and data quality, provides added functionality, and supports IT security. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Neiles/Hanson NEAR TERM...Neiles/Hanson SHORT TERM...Hanson LONG TERM...Deal AVIATION...Neiles/Taber EQUIPMENT...Team BTV
Hazardous weather outlook, May 24, 4:48 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 448 AM EDT Wed May 24 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-250900- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 448 AM EDT Wed May 24 2017 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong easterly winds will develop Thursday afternoon and Thursday evening mainly along the western slopes of the Green Mountains in eastern Chittenden, Addison, and Rutland counties. Sustained wind of 15 to 20 mph and gusts to 40 mph are possible and could produce isolated tree damage and power outages. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.